MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G19172
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: storz flexible ureternoscope, hiwire, stone extractor.Pma/510k #: k172217.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a flexible ureteroscopy and extraction of renal calculi (kidney) procedure using a flexor ureteral access sheath and dilators, there was visible plastic free in the sheath.After retrieving the stone from the kidney through the ureteral access sheath, the user noticed free plastic in the sheath.No unintended part of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Storz digital ureternoscope, ncircle tipless stone extractor, hiwire nitinol hydrophilic wire guide this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional event information has been received since the last report was submitted on (b)(6) 2019.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed the dilator and sheath were received assembled together.When the dilator was removed, and reinserted the sheath became partially occluded.The dilator was pushed through the distal end of the sheath, exiting with debris wrapped around the dilator taper.Under magnification, the debris was identified as the inner lining of the sheath.Scrape marks were visible inside the distal end of the sheath.Photos taken of the device confirmed the hydrophilic coating was scraped, causing the coating to peel and flake.A search of the complaint database revealed no other complaints related to this lot number.The device history record was reviewed and no non-conformances were found during the production of this lot number.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The available evidence suggests the inner lining of the sheath was scraped during removal of the stone from the kidney.This resulted in separation of the inner lining of the sheath.It is not possible to determine if the instrument used to retrieve the stone or the stone itself scraped the inner lining.The assigned likely cause category for this failure mode is - cause traced to component failure.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.Per the quality engineering risk assessment, no further action is warranted.We will continue our monitoring of similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: photos taken of the device confirm the hydrophilic coating is scraped, causing the coating to peel and flake.Operational photographs provided by customer show particles visible within the sheath.Available evidence suggests the inner lining of the sheath was scraped during removal of the stone from the kidney.This resulted in separation of the inner lining of the sheath.It is not possible to determine if the instrument used to retrieve the stone or the stone itself scraped the inner lining.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 16dec2019.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9098597
Report Number1820334-2019-02382
Device Sequence Number2599774
Product Code FED
UDI-Device Identifier00827002191723
UDI-Public(01)00827002191723(17)200703(10)8037497
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Model NumberG19172
Device Catalogue NumberFUS-120028
Device Lot Number8037497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/13/2019
12/13/2019
01/09/2020
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date12/05/2019
12/16/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR